TO LISA

Discussion in 'Fibromyalgia Main Forum' started by CATLADY912, Jan 31, 2003.

  1. CATLADY912

    CATLADY912 New Member

    THANK YOU FOR YOUR RESPONSE ABOUT THE WEIGHT GAIN.

    LET ME KNOW WHAT YOU FIND OUT ABOUT THE TOPAMAX AND IF YOU DO GO ON IT, PLEASE LET ME KNOW HOW IT WORKS WITH YOU,




    THANK YOU,
    JANICE
  2. lisjhn

    lisjhn New Member

    Won't see my doctor for another week probably, and am still, like I said, debating whether to go on Topamax or not. She had mentioned Depakote awhile back but I got scared since it was just like lithium, and with my liver and all. At that time we were trying to find a migraine preventative drug. But now we have figured out where the migraines came from, for me it was from being on depo. So I stopped my depo shots and I haven't had a migraine since but bad my headaches came back again.

    But, if I do try it, I'll let you know my progress with it. They have 15mg. capsules you can start with rather than the recommended starting dosage of 25mg. and I can tell I'd need to start with the littlest amount possible!

    Take Care ~LISA
  3. Tibbiecow

    Tibbiecow New Member

    To my new friend,
    Do give the Topamax a try. I have fibro and migraines and have tried twelve or thirteen different drugs and combinations to relieve my migraines over the past three years, which just seem to be getting worse. Guaifenesin, which I can imagine is quite a controversial topic, has got rid of almost all of the fibro problems but the migraines remained. My neurologist had all but given up on me, relying on abortive triptans and narcotics, but he said we could give another preventative a try, and sent me home with a list to research. On the list were neurontin, verapamil, and topamax. I found an article at www. citizen.org/eletter/articles/neurontin.htm that spooked me about neurontin because it basically described neurontin's parent company falsely claiming that neurontin had more therapeutic effects than it actually did, among them migraine prevention. Verapamil is an older drug that is succesful in some people and not in others, and I found some really encouraging news about Topamax online from several sources who had no financial interest in the drug. Unfortunately, topamax is REALLY REALLY expensive, but I was able to obtain patient assistance from the drug company. I have had some side effects, mostly forgetfulness, abdominal pain, dizziness, confusion, joint and muscle pain, and fatigue, (or, as my rheumatologist put it, fibromyalgia in a bottle!) which went on for about a month. Lack of appetite was pronounced, I have lost some weight and even after the other effects have subsided the lack of appetite continues. The great news is that I have gone from 4 to 5 severely disabling migraines a week to 2 to 3 mildly disabling, mostly functional migraines which require much less medication per week. I would highly reccommend topamax and if the side effects are too much I would titrate the dose up much more slowly than I did. I started at 25 mg a week and added 25 mg a week and will continue until I am at 200 mg twice a day. You can always start at 15 mg a day and add to it every two weeks or so, be sure to talk to your doctor because I certainly am no doctor. Good Luck.
    Rebecca